Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 182, NWS Omaha, NE

July 11, 2016Dodge County, Saunders County, Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 11, 2016, 9:56 PM CDT for Dodge County, Saunders County, Washington County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 9:56 PM CDT (02:56 UTC)
Expired
Jul 11, 2016, 10:30 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 20 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 10:05 PM CDTHAIL 18 Nw Fremont, NEPEA TO ONE INCH SIZED HAIL AND 1.4 INCHES OF RAIN. HAS SEVEN RAIN GAUGES. DELAYED REPORT.
Jul 11, 10:30 PM CDTHAIL 0.88Fremont, NEDIME TO NICKEL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 4:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3311 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.2
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted.

200 
WUUS53 KOAX 120256
SVROAX
NEC053-155-177-120330-
/O.NEW.KOAX.SV.W.0182.160712T0256Z-160712T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
956 PM CDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
  NORTH CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT

* AT 956 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NICKERSON TO 3 MILES NORTH OF CEDAR BLUFFS...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FREMONT...HOOPER...CEDAR BLUFFS...NICKERSON...INGLEWOOD...
  WINSLOW...FREMONT LAKES STATE RECREATION AREA...
  CAMP CEDARS AND CAMP EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 140 AND 156.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 417 AND 429.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4130 9657 4142 9675 4166 9650 4157 9625
TIME...MOT...LOC 0256Z 305DEG 22KT 4157 9648 4144 9662 

HAIL...1.00IN
WIND...60MPH
 
$$

BOUSTEAD
2 follow-up statements
604 
WWUS53 KOAX 120313
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1013 PM CDT MON JUL 11 2016

NEC053-155-177-120330-
/O.CON.KOAX.SV.W.0182.000000T0000Z-160712T0330Z/
DODGE NE-WASHINGTON NE-SAUNDERS NE-
1013 PM CDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN DODGE...WEST CENTRAL WASHINGTON AND NORTH CENTRAL
SAUNDERS COUNTIES...

AT 1013 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NICKERSON TO NEAR CEDAR BLUFFS...MOVING SOUTHEAST
AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREMONT...CEDAR BLUFFS...NICKERSON...INGLEWOOD...FREMONT LAKES STATE
RECREATION AREA...CAMP CEDARS AND CAMP EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 156.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 417 AND 429.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 112 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4130 9657 4142 9675 4154 9662 4161 9647
      4154 9629
TIME...MOT...LOC 0313Z 312DEG 15KT 4154 9645 4141 9659 

HAIL...1.00IN
WIND...60MPH
 
$$

BOUSTEAD
438 
WWUS53 KOAX 120329
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1029 PM CDT MON JUL 11 2016

NEC053-155-177-120338-
/O.EXP.KOAX.SV.W.0182.000000T0000Z-160712T0330Z/
DODGE NE-WASHINGTON NE-SAUNDERS NE-
1029 PM CDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE...WEST
CENTRAL WASHINGTON AND NORTH CENTRAL SAUNDERS COUNTIES WILL EXPIRE AT
1030 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4130 9657 4142 9675 4154 9662 4161 9647
      4154 9629
TIME...MOT...LOC 0326Z 305DEG 22KT 4154 9645 4141 9659 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:52 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 11, 6:52 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
652 PM CDT MON JUL 11 2016

.SHORT TERM...(tonight through Thursday)
Issued at 316 PM CDT Mon Jul 11 2016

Forecast concerns will be the extent of severe storms and heavy
rain through this evening...then lingering thunderstorm chances
Tuesday. The latest SPC mesoscaled discussion (SWOMCD) reveals
Severe weather watches will be coordinated later this afternoon.

The short version for the severe weather potential and heavy rain
discussion is that the greatest threat/areal coverage should be
from MN into northwest Iowa toward Macy and parts of Pottawattamie
Co. with severe weather possible across parts of the rest of the
local area ahead of and along the front as temperatures warm into
the 90s and instability and 0-6km shear increase to 4k J/KG 40 to
50kts. All modes of severe weather will be possible due to ample
shear and instability. Two inches of PWAT is pooled ahead of and
along the front. The storms will be moving...with mean winds over
30kts...so...although they are not slow moving...they will be
capable of putting down heavy rain as they move and training of
storms will also contribute to heavy rain.

This morning's 12Z sounding had 1.49 inches of PWAT which is 133
percent of normal.  The upper air charts had an h3 100kt jet over
northern UT and WY with the closed h5 low over eastern MN.  Warm h7
temperatures from 15-18 deg were noted throughout much of the
western Plains and may have set a daily record at LBF and DDC.  H85
moisture was around 15 to 16 deg C with a 45kt low level jet.
Despite the warm mid level temperatures, we have had some elevated
thunderstorms develop above the cap.  Only a few showers at the
present time with this first batch of mid level moisture. The
latest WSR-88D shows a line of showers in western Iowa with this
moisture and weak first wave. At 20Z...temperatures were already
in the lower 90s with south winds 20 to 30 mph and gusty and
dewpoints in the 70s. Heat index values were in the 90s to 105.

Storms should be ongoing at the start of our forecast period at 00z.
The latest SPC HRRR has storms increasing around Norfolk and Pierce
around 21Z.  This is similar to the RAP/HRRRX/HRRR with increasing
coverage as the storms develop ahead of and along the front.

Through tonight, the closed h5 low is progged by the short range
models to be centered just north of the U.S. border in
Saskatchewan...with lowering heights southward across the Plains.  A
50kt h7 jet over Montana plunges southeastward into the Dakotas and
continues pushing east into Minnesota.  H7 moisture progs have
moisture in a swath from Oklahoma into Iowa and the Northern Plains
with a second more localized area pooling in parts of Nebraska and
western Iowa in the area of the h7 trough.  With time as the trough
pushes south...the pooled moisture shifts into northern Kansas and
northern Missouri by 09z.  The 30 to 40kt h85 jet from the south
will shift into Iowa and Minnesota by 00z...however 20 deg C
dewpoints will cover a large part of the forecast area and the h85
front is still back around KOFK.  Through 06z...the h85 front makes
it to koma and klnk and near FNB and Clarinda by 12z.

severe weather parameters show 4000j/kg ML CAPE and weakening
inhibition. Downdraft CAPE exceeds 1500 j/kg and is favorable for
damaging winds. Our freezing level on our 19Z sounding was quite
high at 14.5k ft agl. Forecasts of the Exp HRRR MLCAPE are around
4000 j/kg 21z-00z. RAP STP progs are focused from northwest IA
into MN. 1km EHI is highest in this same area at 00z around Macy
to northwest IA and MN and continues highest in the evening along
the MO River and northeast for parts of IA/MN.

The various QPF amounts from the model forecasts are highly variable
and the development and interactions with storms always makes it
tough to pin down areas that see low amounts of rain and those that
receive the locally heavy rain.  PWAT values are around 2 inches
ahead of the front and the thickness progs show diffluence for parts
of western IA. The excessive rainfall forecasts highlight a large
area ahead of the cold front from eastern Nebraska and the western
2/3rds of Iowa.  This is a large area as these storms will be
capable of putting down heavy rains. The current qpf blend has a
half an inch to an inch or so south of I80...then broadens to
include the counties in the Omaha/CBF metro areas into much of west
central and southwest Iowa. We will have a general area of half and
inch to an inch and a quarter of rain in the forecast...realizing
some will receive less and some will receive more.

The storms move through the northern parts of the forecast
area...then linger across the southeast Nebraska and southwest
Iowa after midnight. Retain pops south of I80 for thunderstorms
re-developing Tuesday afternoon.

Another shortwave will push through Wednesday and Wednesday
night...thus have increased pops for these periods.

.LONG TERM...(Thursday night through Monday)
Issued at 310 PM CDT Mon Jul 11 2016

Thunderstorm chances return to the forecast area Thursday night
and Friday ahead of and with a shortwave embedded in the flow.sporatic
thunderstorm chances continues into the weekend as the ridge
amplifies and we can see weak shortwaves move through the flow.
Temperatures should be seasonal...in the 80s to lower 90s.

&&

.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Wednesday)
Issued at 644 PM CDT Mon Jul 11 2016

The thunderstorms are generally east of Norfolk and will include
vcts/vcsh at koma and klnk for a couple of hours and a tempo group
for a couple of hours before 06z along with some variable/gusty
winds with the storms. Some outflow from the storms have been
nearly 50kts. Have winds to 40kts mentioned in the TAFS with the
storms. Will need to see how the coverage is going before adding
in any mention later tonight if needed.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...Zapotocny
Hazardous weather outlook, Jul 11, 5:37 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT MON JUL 11 2016

IAZ043-055-056-069-079-080-090-091-NEZ012-015-017-018-030>034-
042>045-050>053-065>068-078-088>093-121245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-CEDAR-THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
537 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF THE
AREA UNTIL 10PM.

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE ALL POSSIBLE.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT AND THEN
SWEEP EASTWARD DURING THE EVENING. VERY WARM TEMPERATURES ALOFT
WILL HINDER COVERAGE INITIALLY, HOWEVER COVERAGE SHOULD INCREASE
THROUGHOUT THE EVENING AS WELL.  FAVORABLE INSTABILITY AND SHEAR
PARAMETERS WILL BE IN PLACE ALLOWING FOR SUPERCELL DEVELOPMENT
BEFORE MERGING INTO A LINE OF STORMS WITH DAMAGING WINDS BECOMING
THE PRIMARY HAZARD. IN ADDITION LOCALLY HEAVY RAINFALL OF 2 INCHES
OR MORE LIKELY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

THE THREAT OF SEVERE WEATHER SHOULD BE ENDING BY MID EVENING IN
NORTHEAST NEBRASKA...BUT COULD PERSIST PAST MIDNIGHT IN EAST
CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS ALL OF SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON TUESDAY AND
WEDNESDAY...MAINLY SOUTH OF INTERSTATE 80. THE COLD FRONT MOVING
THROUGH MONDAY NIGHT IS FORECAST TO STALL JUST SOUTH OF THE AREA
EARLY TUESDAY...THEN SURGE BACK NORTH INTO OUR AREA TUESDAY
AFTERNOON AND WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING.

NEZ011-016-121245-
KNOX-ANTELOPE-
537 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TONIGHT OR TUESDAY.

ZAPOTOCNY

In the hours before

Local storm report, Jul 11, 8:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     WEST POINT              41.84N 96.71W
07/11/2016                   CUMING             NE   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

0730 PM     TSTM WND DMG     BANCROFT                42.01N 96.57W
07/11/2016                   CUMING             NE   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN.

&&

VDEWALD
Local storm report, Jul 11, 8:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     2 NW LITTLE SIOUX       41.83N 96.05W
07/11/2016  E60.00 MPH       HARRISON           IA   CO-OP OBSERVER

0832 PM     TSTM WND GST     MAPLETON                42.17N 95.79W
07/11/2016  E60.00 MPH       MONONA             IA   TRAINED SPOTTER

&&

VDEWALD
Special weather statement, Jul 11, 8:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
858 PM CDT MON JUL 11 2016

NEZ043-044-050-051-120230-
DODGE NE-COLFAX NE-BUTLER NE-SAUNDERS NE-
858 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTLER...WESTERN
DODGE...SOUTHEASTERN COLFAX AND NORTHWESTERN SAUNDERS COUNTIES UNTIL
930 PM CDT...

AT 858 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES NORTHEAST OF SNYDER TO 5 MILES
SOUTHWEST OF SCHUYLER. MOVEMENT WAS EAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCHUYLER...NORTH BEND...SCRIBNER...SNYDER...UEHLING...ROGERS...
7 MILES NORTH OF NORTH BEND AND DEAD TIMBER STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 127 AND 135.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 396 AND 411.
 HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 135.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL NEBRASKA.

LAT...LON 4138 9717 4174 9683 4174 9650 4166 9654
      4151 9669 4144 9681 4146 9692 4141 9700
      4141 9706 4139 9710
TIME...MOT...LOC 0158Z 262DEG 18KT 4173 9673 4140 9714

BOUSTEAD
Local storm report, Jul 11, 9:00 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     3 ESE TEKAMAH           41.76N 96.18W
07/11/2016  M58 MPH          BURT               NE   ASOS

&&

VDEWALD
Special weather statement, Jul 11, 9:00 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT MON JUL 11 2016

IAZ043-055-056-NEZ034-045-120230-
SHELBY IA-HARRISON IA-MONONA IA-WASHINGTON NE-BURT NE-
900 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...HARRISON...
SOUTHEASTERN MONONA...NORTHWESTERN POTTAWATTAMIE...SOUTHEASTERN BURT
AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 930 PM CDT...

AT 900 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTH OF UTE TO 6 MILES SOUTH OF
TEKAMAH. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLAIR...MISSOURI VALLEY...TEKAMAH...LOGAN...EARLING...MONDAMIN...
DEFIANCE...MODALE...PISGAH...MOORHEAD...WOODBINE...DUNLAP...HERMAN...
PANAMA...MAGNOLIA...LITTLE SIOUX...LITTLE SIOUX SCOUT RANCH...
SCHABEN PARK...
WILLOW LAKE RECREATION AREA AND DESOTO BEND NATIONAL WILDLIFE REFUGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 447 AND 450.
 HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 83 AND 89.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 111 AND 132.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 97.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4146 9612 4170 9642 4202 9567 4186 9566
      4186 9510 4184 9510
TIME...MOT...LOC 0200Z 280DEG 25KT 4197 9568 4169 9626

BOUSTEAD
Special weather statement, Jul 11, 9:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 PM CDT MON JUL 11 2016

NEZ034-044-045-051-120300-
DODGE NE-WASHINGTON NE-BURT NE-SAUNDERS NE-
936 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTLER...CENTRAL
DODGE...SOUTHWESTERN BURT...NORTHWESTERN WASHINGTON AND NORTHWESTERN
SAUNDERS COUNTIES UNTIL 1000 PM CDT...

AT 936 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF UEHLING TO 6 MILES
SOUTHWEST OF NORTH BEND. MOVEMENT WAS EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREMONT...NORTH BEND...HOOPER...CEDAR BLUFFS...NICKERSON...PRAGUE...
MORSE BLUFF...MALMO...WINSLOW...
FREMONT LAKES STATE RECREATION AREA...CAMP CEDARS AND CAMP EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 132 AND 140.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 411 AND 423.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 117 AND 132.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL NEBRASKA.

LAT...LON 4173 9658 4171 9644 4168 9644 4168 9628
      4126 9673 4137 9691 4139 9691
TIME...MOT...LOC 0236Z 287DEG 15KT 4169 9655 4140 9686

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:15 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Thurston30 min
Jul 11, 7:41 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston34 min
Jul 11, 8:10 PM CDTSevere Thunderstorm WarningOAXBurt35 min
Jul 11, 8:45 PM CDTAreal Flood AdvisoryOAXBurt, Cuming3 hr
Jul 11, 8:58 PM CDTSpecial Weather StatementOAXDodge32 min
Jul 11, 9:36 PM CDTSpecial Weather StatementOAXDodge24 min
Jul 11, 10:28 PM CDTSpecial Weather StatementOAXSaunders32 min
Jul 11, 11:16 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy119 min
Jul 12, 12:56 AM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Nemaha34 min
Jul 12, 1:38 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Richardson37 min
Jul 12, 1:55 AM CDTSevere Thunderstorm WarningOAXRichardson35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.